Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

What causes elevated AST and ALT levels after having Advil?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 7255 Questions
Question
I have been diagnosed with endometriosis, fibroids and PCOS and have been scheduled for a laparoscopy and hysteroscopy surgery next week. However, my liver enzyme levels came back as ALT=86 and my AST=142. Because of the amount of pain my periods have been causing I have been taking a lot of Advil and Tylenol. Is there a chance that they can not operate to fix these problems because of these levels?
Posted Thu, 14 Aug 2014 in Women's Health
 
 
Answered by Dr. Shanti Vennam 3 hours later
Brief Answer:
Levels need to be rechecked.

Detailed Answer:
Hello,

Thanks for posting your query.

AST and ALT can rise with the medications that you have used to get pain relief. As the elevation is mild, the values need to be rechecked before proceeding for any higher investigation. Muscle damage also can lead to high values of these enzymes.

You will need reassessment of these enzyme levels after completely stopping the pain relief medication for at least a week. Coagulation profile also should be done simultaneously. If the values tend to decline after reassessment, your doctor may proceed with the surgery; else, may need to wait for some more time.

Hope I have answered your query. Please feel free to contact for any more information. I will be happy to help.

regards,
Shanti.V.
Above answer was peer-reviewed by
 
Follow-up: What causes elevated AST and ALT levels after having Advil? 11 hours later
Do you feel those levels are too high for a laproscopy?
 
 
Answered by Dr. Shanti Vennam 29 minutes later
Brief Answer:
No.

Detailed Answer:
Hi,

Thanks for writing again.

I do not think these values would be high for a diagnostic laparoscopy, but, if any operative procedures are planned, it would be better if you can wait until they come down.

Hope I have answered your query. Please contact if you need any more information. I will be ready to help.

regards,
Shanti.V.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor